Alert archive / California / Wind Advisories in 2007
Wind Advisory 150, NWS Los Angeles, CA
NWS Los Angeles, CA issued this wind advisory at Dec 29, 2007, 2:56 AM PST. It took effect at Dec 29, 2007, 7:00 PM PST. It was in force for 8 hr.
The area
The counties it named.
The facts
- Issued
- Dec 29, 2007, 2:56 AM PST (10:56 UTC)
- In effect from
- Dec 29, 2007, 7:00 PM PST
- Expired
- Dec 30, 2007, 2:36 AM PST
- In force
- 8 hr
- Issued by
- NWS Los Angeles, CA
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS76 KLOX 291056 NPWLOX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 256 AM PST SAT DEC 29 2007 ...OFFSHORE FLOW EXPECTED TO DEVELOP THIS EVENING... .A STORM SYSTEM MOVING OVER THE AREA THIS EVENING WILL DEVELOP STRONG OFFSHORE WINDS IN THE WAKE OF THE SYSTEMS COLD FRONT. OFFSHORE FLOW IS EXPECT TO CONTINUE AND BECOME MORE WIDESPREAD THROUGH THE WEEKEND AND INTO NEW YEARS DAY. CAZ053-054-291800- /O.NEW.KLOX.WI.Y.0150.071230T0300Z-071230T1800Z/ VENTURA COUNTY MOUNTAINS- LOS ANGELES COUNTY MOUNTAINS EXCLUDING THE SANTA MONICA RANGE- 256 AM PST SAT DEC 29 2007 ...WIND ADVISORY IN EFFECT FROM 7 PM THIS EVENING TO 10 AM PST SUNDAY MAINLY FOR THE I-5 CORRIDOR... THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS ISSUED A WIND ADVISORY FOR THE LOS ANGELES AND VENTURA COUNTY MOUNTAINS. THIS ADVISORY IS IN EFFECT...MAINLY FOR THE I-5 CORRIDOR...FROM 7 PM THIS EVENING TO 10 AM PST SUNDAY. NORTH WINDS OF 25 TO 40 MPH WITH GUSTS TO 55 MPH ARE EXPECTED TO DEVELOP THIS EVENING MAINLY THROUGH THE I-5 CORRIDOR. STRONG WINDS WILL CONTINUE INTO SUNDAY MORNING. THIS ADVISORY MAY NEED TO BE EXTENDED...EXPANDED...OR UPGRADED AS SURFACE PRESSURE AND THERMAL GRADIENTS MAY REMAIN TIGHT THROUGH NEW YEARS DAY. RESIDENTS IN THE ADVISORY AREA ARE ADVISED TO TAKE PRECAUTIONS NOW BEFORE THE WINDS DEVELOP. SECURE LOOSE OUTDOOR OBJECTS SUCH AS PATIO FURNITURE AND GARBAGE CANS. A WIND ADVISORY MEANS THAT WINDS OF 35 MPH OR GREATER ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ HALL
4 follow-up statements
000 WWUS76 KLOX 291755 NPWLOX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 955 AM PST SAT DEC 29 2007 ...GUSTY NORTHERLY FLOW TO AFFECT THE MOUNTAINS OF LOS ANGELES AND VENTURA COUNTIES TONIGHT... .STRONG NORTHERLY FLOW ALOFT BEHIND A BROAD UPPER LEVEL TROUGH OVER THE CENTRAL UNITED STATES WILL BEGIN TO DESCEND INTO THE MOUNTAINS THIS EVENING. THIS FLOW WILL AFFECT THE HIGHER PEAKS AND FAVORABLE PASSES AND CANYONS THROUGH TONIGHT AND INTO SUNDAY MORNING. THESE WINDS SHOULD WEAKEN SOME LATE SUNDAY MORNING...BUT RESTRENGTHEN LATE SUNDAY AFTERNOON AND SHIFT NORTHEASTERLY BY MONDAY MORNING. ANOTHER ADVISORY WILL LIKELY BE NEEDED. CAZ053-054-300030- /O.CON.KLOX.WI.Y.0150.071230T0300Z-071230T1800Z/ VENTURA COUNTY MOUNTAINS- LOS ANGELES COUNTY MOUNTAINS EXCLUDING THE SANTA MONICA RANGE- 955 AM PST SAT DEC 29 2007 ...WIND ADVISORY REMAINS IN EFFECT FROM 7 PM THIS EVENING TO 10 AM PST SUNDAY... A WIND ADVISORY REMAINS IN EFFECT FROM 7 PM THIS EVENING TO 10 AM PST SUNDAY. AREAS OF NORTH WINDS OF 20 TO 35 MPH WITH GUSTS NEAR 45 MPH WILL DEVELOP THIS EVENING...WITH THE STRONGEST FLOW THROUGH THE INTERSTATE 5 CORRIDOR. THESE WINDS WILL CONTINUE TONIGHT AND INTO EARLY SUNDAY MORNING...THEN BRIEFLY WEAKEN BELOW ADVISORY LEVELS. GUSTY NORTHERLY FLOW WILL THEN REFORM LATE SUNDAY AFTERNOON. RESIDENTS IN THE ADVISORY AREA ARE ADVISED TO TAKE PRECAUTIONS NOW BEFORE THE WINDS DEVELOP. SECURE LOOSE OUTDOOR OBJECTS SUCH AS PATIO FURNITURE AND GARBAGE CANS. A WIND ADVISORY MEANS THAT WINDS OF 35 MPH OR GREATER ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ KITTELL
000 WWUS76 KLOX 300016 NPWLOX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 416 PM PST SAT DEC 29 2007 ...GUSTY NORTHERLY FLOW TO AFFECT THE MOUNTAINS OF LOS ANGELES AND VENTURA COUNTIES TONIGHT... .STRONG NORTHERLY FLOW ALOFT BEHIND A BROAD UPPER LEVEL TROUGH OVER THE CENTRAL UNITED STATES WILL BEGIN TO DESCEND INTO THE MOUNTAINS THIS EVENING. THIS FLOW WILL AFFECT THE HIGHER PEAKS AND FAVORABLE PASSES AND CANYONS THROUGH TONIGHT AND INTO SUNDAY MORNING. THESE WINDS SHOULD WEAKEN SOME LATE SUNDAY MORNING...BUT RESTRENGTHEN LATE SUNDAY AFTERNOON AND SHIFT NORTHEASTERLY BY MONDAY MORNING. ANOTHER ADVISORY WILL LIKELY BE NEEDED. CAZ053-054-300630- /O.CON.KLOX.WI.Y.0150.071230T0300Z-071230T1800Z/ VENTURA COUNTY MOUNTAINS- LOS ANGELES COUNTY MOUNTAINS EXCLUDING THE SANTA MONICA RANGE- 416 PM PST SAT DEC 29 2007 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 AM PST SUNDAY... A WIND ADVISORY REMAINS IN EFFECT UNTIL 10 AM PST SUNDAY. AREAS OF NORTH WINDS OF 20 TO 35 MPH WITH GUSTS NEAR 45 MPH WILL DEVELOP THIS EVENING...WITH THE STRONGEST FLOW THROUGH THE INTERSTATE 5 CORRIDOR. THESE WINDS WILL CONTINUE TONIGHT AND INTO EARLY SUNDAY MORNING...THEN BRIEFLY WEAKEN BELOW ADVISORY LEVELS. GUSTY NORTHERLY FLOW WILL THEN REFORM LATE SUNDAY AFTERNOON. A WIND ADVISORY MEANS THAT WINDS OF 35 MPH OR GREATER ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ SIRARD
000 WWUS76 KLOX 300552 NPWLOX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 952 PM PST SAT DEC 29 2007 ...GUSTY NORTHERLY FLOW WILL AFFECT THE MOUNTAINS OF LOS ANGELES AND VENTURA COUNTIES OVERNIGHT INTO SUNDAY MORNING... .STRONG NORTHERLY FLOW ALOFT BEHIND AN UPPER LEVEL TROUGH OVER THE CENTRAL UNITED STATES WILL BEGIN TO DESCEND INTO THE MOUNTAINS TONIGHT. THIS STRONGEST WINDS WILL AFFECT THE HIGHER PEAKS AND FAVORABLE PASSES AND CANYONS THROUGH SUNDAY MORNING. THESE WINDS SHOULD WEAKEN SOME LATE SUNDAY MORNING...BUT STRENGTHEN AGAIN LATE SUNDAY AFTERNOON AND SUNDAY NIGHT. ANOTHER WIND ADVISORY WILL LIKELY BE NEEDED. CAZ053-054-301300- /O.CON.KLOX.WI.Y.0150.000000T0000Z-071230T1800Z/ VENTURA COUNTY MOUNTAINS- LOS ANGELES COUNTY MOUNTAINS EXCLUDING THE SANTA MONICA RANGE- 952 PM PST SAT DEC 29 2007 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 AM PST SUNDAY... A WIND ADVISORY REMAINS IN EFFECT UNTIL 10 AM PST SUNDAY. AREAS OF NORTH WINDS OF 25 TO 35 MPH WITH GUSTS NEAR 45 MPH WILL DEVELOP TONIGHT...WITH THE STRONGEST FLOW THROUGH THE INTERSTATE 5 CORRIDOR. THESE WINDS WILL CONTINUE TONIGHT INTO SUNDAY MORNING...THEN WILL WEAKEN BELOW ADVISORY LEVELS. GUSTY NORTHERLY FLOW WILL THEN REDEVELOP LATE SUNDAY AFTERNOON AND SUNDAY NIGHT. A WIND ADVISORY MEANS THAT WINDS OF 35 MPH OR GREATER ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$
000 WWUS76 KLOX 301036 NPWLOX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 236 AM PST SUN DEC 30 2007 CAZ053-054-301145- /O.CAN.KLOX.WI.Y.0150.000000T0000Z-071230T1800Z/ VENTURA COUNTY MOUNTAINS- LOS ANGELES COUNTY MOUNTAINS EXCLUDING THE SANTA MONICA RANGE- 236 AM PST SUN DEC 30 2007 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS CANCELLED THE WIND ADVISORY. WIND ADVISORY LEVEL WINDS ARE NO LONGER FORECAST TO OCCUR. HOWEVER...WIND ADVISORIES MAY BE NEEDED TONIGHT. $$ ASR
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Los Angeles, CA wrote its last area forecast discussion before this wind advisory went out at Dec 29, 2:56 AM PST, 0 minutes earlier.
Area forecast discussion, Dec 29, 2:56 AM PST, 0 minutes before
SOUTHWEST CALIFORNIA AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 256 AM PST SAT DEC 29 2007 .SHORT TERM (TODAY-MONDAY)...A STRONG NORTHWEST FLOW PATTERN ALOFT WITH POCKETS OF INSTABILITY EMBEDDED WILL CONTINUE TO MOVE OVER THE AREA THROUGH TONIGHT. WEAK VORT MAXIMUMS IN FLOW PATTERN WILL PRODUCE SLIGHT CHANCES OF SHOWERS PRIMARILY FOR AREAS NORTH OF POINT CONCEPTION. NORTHERN SLOPES WILL LIKELY SEE SLIGHT CHANCES CONTINUING INTO SUNDAY. WIND ADVISORY WILL BE ISSUED FOR THE MAINLY THE I-5 CORRIDOR...BUT DUE TO CONFIDENCE AND MODEL INCONSISTENCIES...WIND ADVISORY FOR THE ANTELOPE VALLEY WILL LIKELY BE DELAYED FOR THE NEXT SHIFT. NAM-WRF...GFS...AND UKMET SOLUTIONS ALL INDICATE VERY STRONG WINDS AT 700 MB NOSING INTO THE I-5 CORRIDOR THIS EVENING...WITH 45-50 KNOTS OCCURRING AROUND 10000 FEET MSL. GFS AND UKMET DO NOT TRANSLATE THESE DOWNWARD IN THE ATMOSPHERE...HOWEVER...NAM-WRF INDICATE 35-40 KNOTS IN THE BOUNDARY LAYER AND AT 850 MB. THERMAL GRADIENTS AT 850 MB SEEM AMPLE WITH ALMOST 5 DEGREES CELSIUS BETWEEN THE SAN JOAQUIN VALLEYAND THE LOS ANGELES AND VENTURA COASTAL AREAS IN THE GFS SOLUTION...AND AROUND 8 DEGREES CELSIUS FOR THE SAME AREA IN THE NAM-WRF SOLUTIONS. ETA MOS GUIDANCE VALUES INDICATE 20-29 KNOTS SUSTAINED NORTH WINDS AT KSDB AS WELL. MODELS SEEMS TO BE BACKING OFF WINDS FOR THE ANTELOPE VALLEY. 12Z GUIDANCE INDICATE 20-29 KNOTS SUSTAINED FOR THE ANTELOPE VALLEY...BUT 00Z ETA MOS GUIDANCE BACKED OFF. SOME WORRIES THAT SURFACE GRADIENTS DO NOT LOOK THAT IMPRESSIVE...BUT WITH THERMAL AND UPPER-LEVEL WIND SUPPORT...BEST GUESS IS TO ISSUE THE WIND ADVISORY. WINDS SHOULD BE ON THE LOW END OF THE ADVISORY LEVELS...WITH GUSTS TO 50 MPH. STRONGER WINDS SHOULD DEVELOP SUNDAY NIGHT INTO MONDAY MORNING...AND AGAIN MONDAY NIGHT INTO TUESDAY MORNING. IMPRESSIVE SURFACE GRADIENTS BETWEEN KLAX-KDAG...KLAX-KBFL...KLAX- KSFO...AND KLAX-KTPH DEVELOP WITH GREATER THAN 7 MB OFFSHORE FOR ALL FOR 12Z MONDAY. VERY STRONG THERMAL GRADIENTS DEVELOP...IN EXCESS OF 13 DEGREES CELSIUS IN NAM-WRF SOLUTION FOR SUNDAY NIGHT...AND 8 DEGREES CELSIUS IN GFS SOLUTIONS. ONLY PROBLEM SEEMS TO BE WAINING UPPER-LEVEL SUPPORT SUNDAY NIGHT. BUT...MODEL TIMING COULD BE OFF AS FRESH SUPPORT ARRIVE FROM THE NORTHEAST 18Z MONDAY IN GFS AND NAM-WRF...KICKING THE WIND DIRECTION OUT OF THE NORTHEAST. FURTHER EXTENSIONS OR EXPANSION OF WIND PRODUCTS MAY BE NEEDED. .LONG TERM (TUESDAY-FRIDAY)...WINDS SHOULD FINALLY DIMINISH TUESDAY AFTERNOON AND SHIFT TO A MORE SOUTHERLY COMPONENT AHEAD OF A STORM SYSTEM. GOOD AGREEMENT STILL EXISTS FOR THE STORM SYSTEM ARRIVING FROM MIDWEEK. GFS AND ECMWF CONTINUE TO INDICATE A STRONG SYSTEM WITH A TROPICAL TAP. 850 MB MIXING RATIOS APPROACH 7 G/KG IN A SOUTH TO SOUTHEASTERLY LOW LEVEL FLOW MOVING OVER THE AREA. GFS INDICATES A SOUTHERLY LOW-LEVEL JET OF 55 KNOTS SHIFTING OVER AREAS SOUTH OF POINT CONCEPTION...AND 950 MB WINDS OUT OF THE SOUTHWEST AT 40 KNOTS ON THURSDAY. ECMWF SOLUTION SEEMS SLIGHTLY WEAKER...BUT STILL VERY IMPRESSIVE WITH 40-45 KNOTS OVER THE AREAS SOUTH OF POINT CONCEPTION. A LONG OF PERIOD OF WARM AIR ADVECTION OCCUR OUT AHEAD OF THE SYSTEM COLD FRONT WITH A WARM FRONTAL FEATURE PUSHING INTO SOUTHERN CALIFORNIA. POPS HAVE BUMPED UP FOR THE LATTER PART OF NEXT WEEK AS STEADY PRECIPITATION COULD FALL FOR ABOUT 12-18 HOURS. SNOW LEVELS REMAIN HIGH FOR MOST OF THE SYSTEM...WITH SNOW LEVELS ONLY LOWERING TO AROUND 7000 FEET ON THE TAIL END OF THE SYSTEM. GFS SEEMS TO BRING IN ANOTHER SYSTEM IMMEDIATELY BEHIND IT FOR THE WEEKEND...BUT LITTLE AGREEMENT EXISTS BETWEEN THE GFS AND ECMWF FOR FRIDAY AND BEYOND. LOW CONFIDENCE SHOULD BE PLACED IN POPS...SKY...AND WEATHER FOR FRIDAY. && .AVIATION...29/0407Z...SOME IFR CIGS ARE POSSIBLE TONIGHT MAINLY FOR KSBA AND KOXR...OTHERWISE MVFR TO VFR CIGS WILL PREVAIL OVER THE REGION THROUGH SAT MORNING THEN VFR CONDITIONS SHOULD PREVAIL THRU THE AFTERNOON. THERE WILL ALSO BE A CHANCE OF SHOWERS N OF POINT CONCEPTION LATER TONIGHT AND SAT MORNING. PATCHY DRIZZLE WILL AFFECT THE COAST AND VALLEYS OF THE S SBA COAST AND THE COAST AND VALLEYS OF VTU/L.A. COUNTIES OVERNIGHT. VERY GUSTY WNW WINDS WILL DEVELOP OVER THE ANTELOPE VALLEY SAT MORNING AND CONTINUE THRU THE AFTERNOON. OCCASIONAL MVFR VSBYS DUE TO BLOWING DUST CANNOT BE RULED OUT FOR SAT AFTERNOON AT KWJF AND KPMD. FOR KLAX...FAIRLY GOOD CONFIDENCE IN MVFR CIGS THRU TONIGHT AND VFR CIGS ON SAT. E TO SE WINDS NEAR 7 KT IS EXPECTED 14Z-20Z...THEN A SEABREEZE NEAR 10 KT IS FORECASTED FOR THE AFTERNOON. FOR KBUR...GOOD CONFIDENCE IN VFR CIGS THRU SAT. N WINDS NEAR 8 KT IS EXPECTED 12Z-20Z THEN WINDS WILL SWITCH TO SE NEAR 8 KT FOR THE REMAINDER OF THE DAY. && .LOX WATCHES/WARNINGS/ADVISORIES... SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS (SEE LAXCWFLOX). WIND ADVISORY (SEE LAXNPWLOX). && PUBLIC...HALL AVIATION...SIRARD/30 WWW.WEATHER.GOV/LOSANGELES
Hazardous weather outlook, Dec 28, 10:40 AM PST, 16 hours 16 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 1040 AM PST FRI DEC 28 2007 CAZ034>041-044>047-051>054-059-087-088-291400- SAN LUIS OBISPO COUNTY CENTRAL COAST- SANTA BARBARA COUNTY CENTRAL COAST-SANTA YNEZ VALLEY- SAN LUIS OBISPO COUNTY INTERIOR VALLEYS-CUYAMA VALLEY- SANTA BARBARA COUNTY SOUTH COAST-VENTURA COUNTY COAST- LOS ANGELES COUNTY COAST INCLUDING DOWNTOWN LOS ANGELES- VENTURA COUNTY INTERIOR VALLEYS-VENTURA COUNTY COASTAL VALLEYS- SANTA MONICA MOUNTAINS RECREATIONAL AREA- LOS ANGELES COUNTY VALLEYS-SAN LUIS OBISPO COUNTY MOUNTAINS- SANTA BARBARA COUNTY MOUNTAINS-VENTURA COUNTY MOUNTAINS- LOS ANGELES COUNTY MOUNTAINS EXCLUDING THE SANTA MONICA RANGE- ANTELOPE VALLEY-CATALINA ISLAND-SANTA CLARITA VALLEY- 1040 AM PST FRI DEC 28 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWESTERN CALIFORNIA. .DAY ONE... TODAY HIGH SURF HAS SUBSIDED ALONG THE CENTRAL COAST THIS MORNING. MODERATE TO STRONG RIP CURRENTS MAY STILL PERSIST...SO PERSONS GOING INTO THE OCEAN ALONG THE CENTRAL COAST SHOULD BE AWARE OF THE RISKS ASSOCIATED WITH WATER RELATED ACTIVITIES AND USE EXTREME CAUTION WHEN ENTERING THE OCEAN. WHEN IN DOUBT...JUST STAY OUT. .DAYS TWO THROUGH SEVEN... SATURDAY THROUGH THURSDAY A REBUILDING NORTHWEST SWELL SATURDAY COULD BRING HIGH SURF AND STRONG RIP CURRENT TO THE CENTRAL COAST ONCE AGAIN FOR THE REMAINDER OF THE WEEKEND. OFFSHORE FLOW IS EXPECTED TO DEVELOP BEGINNING SATURDAY AFTERNOON BEHIND A FRONTAL BOUNDARY. A WEAK TO MODERATE SUNDOWNER EVENT IS POSSIBLE SOUTHERN SANTA BARBARA COUNTY SATURDAY EVENING. WINDS WILL STRENGTHEN AND BECOME MORE WIDESPREAD THROUGH MONDAY...AFFECTING PORTION OF LOS ANGELES... VENTURA...AND SANTA BARBARA COUNTIES. STRONG OFFSHORE WINDS ARE EXPECTED TO LINGER INTO NEW YEARS DAY. A STORM SYSTEM COULD IMPACT THE AREA AFTER MIDWEEK NEXT WEEK BRINGING POSSIBLE PRECIPITATION AND STRONG WINDS TO THE MOUNTAINS AND DESERT. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. MEIER/HALL
The office that day
Everything else NWS Los Angeles, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 29, 10:15 AM PST | Fire Weather Watch | LOX | Los Angeles | 3 days |
Nearby
Wind Advisories in California, 2007Every wind advisory in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.